MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2200-0500
Medical Device Problem Codes Collapse (1099); Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Although requested, product has not been received.A follow up report will be submitted with failure investigation results should the device be received for evaluation.Patient age and dob requested but not provided by the customer.
 
Event or Problem Description
The customer reported that the iv tubing set is collapsing on itself while infusing tpn via the patient's central line, thereby causing the pump to alarm occlusion or bag empty.The customer was unable to resolve the issue and had to discard the bag of tpn and put the patient on "clears" for the rest of the night.There was no report of patient harm.
 
Additional Manufacturer Narrative
The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report that the tubing collapsing on itself causing occlusion alarms was confirmed.Visual inspection of the set noted that the top half of the tubing was still coiled and taped and that the tubing was kinked around the tape.There were no other anomalies observed.Initially, the as-received set could not be primed due to the kinked tubing around the taped, uncoiled section.After the tape was removed and the tubing was straightened out, fluid flowed freely.The set passed pressure testing without issues.The root cause of the report that the set was collapsing and causing occlusion alarms was due to the kinks in the top half of the set from it being coiled and taped.
 
Event or Problem Description

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8286446
Report Number9616066-2019-00201
Device Sequence Number16185010
Product Code FPA
UDI-Device Identifier07613203012638
UDI-Public7613203012638
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2021
Device Model Number2200-0500
Device Catalogue Number2200-0500
Device Lot Number18115259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date01/29/2019
Supplement Report FDA Received Date02/21/2019
04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015,CENTRAL LINE, THERAPY DATE
Patient Age8 DA